Peptic Ulcer

The sore that develops in the lining of the stomach, lower esophagus, or duodenum (upper part of the intestine) is called a peptic ulcer. It can result from infection with H.pylori bacteria, indiscriminate use of painkillers, smoking, alcoholism, and radiation therapy. The symptoms include nausea, stomach pain, blood in stools, chest pain, and vomiting.

Recently Answered Questions Recently Answered Questions

Why do I have a cool feeling in the throat?

Query: Hi doctor, I am a 28 year old male. I do not smoke or drink. My weight is 185 lbs and height is 6'2". For the past few days, I have been experiencing something new. All of a sudden while lying down, I have experienced a sensation in my upper chest and throat that can only be described as a menthol ...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. It seems that you are suffering from gastroesophageal reflux disease (GERD) or it could be laryngopharyngeal reflux disease (LPRD). The liquid syrups do not work greatly in these situations. To help you better, I need to know few details. Since when are...  Read Full »

How can I control acidity with headache?

Query: Hello doctor,I am having an acidity problem. From the past 10 days, it is being greater due to which I am having a headache from the past 10 days. What should I do to control it and what should be my diet and routine exercise?  Read Full »


Dr. Md. Kamrul Hasan Sajib

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. I have read your problem carefully. I need some information that is missing in your query. Your age, job, daily life and dietary habit, acidity increases after or before the meal, more details about the stomach problem, bowel habit. I am trying to give you some suggesti...  Read Full »

Can Aleve and Goody's powder cause stomach upset?

Query: Hi doctor, I recently had a migraine, so I took two tablets of Aleve. It did not work, so I took Goody's powder, but the pain was still there, so I took another one. The migraine pain has gone, but my stomach seems to be upset.  Read Full »


Dr. Jeremy David O'kennedy

Internal Medicine Physician, General Medicine Physician, HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. Sorry to hear about your headache. Aleve (Naproxen) and Goody's powder (combination of Aspirin, Acetaminophen, and Caffeine) both contain NSAIDs (non-steroidal anti-inflammatory drugs) like Aspirin, Ibuprofen, Naproxen, Piroxicam, Diclofenac, etc. Although NSAIDs are very...  Read Full »

Can a peptic ulcer develop while taking Lansoprazole?

Query: Hello doctor, A few years back, I suddenly developed constant dyspepsia, bloating, and reflux. Also on and off stomach pain. I was prescribed Lansoprazole and it took away the symptoms until a few weeks back. Symptoms have suddenly returned despite still taking PPI. Can an ulcer develop whilst taki...  Read Full »


Dr. Ana Karen Pulido

Internal Medicine Physician, Family Physician, General Medicine Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Peptic ulcer disease is mostly related to the presence of Helicobacter pylori infection (a bacteria that is transmitted via saliva and is present in around 70 % of adults). The first step of the treatment is actually PPI. When this stops working (yes, you may develop...  Read Full »

Can you explain the conditions which cause right lower abdominal pain?

Query: Hi doctor, I am having mild pain in my mid and right lower abdomen region. When I press, I can feel some gas moving inside. I poked it continuously. I am also burping and passing gas. My doubts are, is the pain due to gas? Or did my constant poking worsen it? Or is it something serious like appendi...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I want to assure you do not worry as everything is going to be fine if proper care and treatment is opted in for. I have thoroughly gone through your case history and reports (attachment removed to protect patient identity) and can well understand your genuine health conc...  Read Full »

What are the causes of black colored stool after taking ayurvedic medicines?

Query: Hello doctor, I started taking ayurvedic medicines yesterday, and I have noticed that my stool has turned dark or black in color. I am suffering from severe belching and headache. I am taking Somu syrup and Shankh Vati. Last month I had the same problem, for which I took allopathic medicines.  Read Full »


Dr. Alka

Ayurveda Specialist

Answer: Hello, Welcome to icliniq.com. The problem of black colored stool is called melena. If you had it for the first time after having these ayurvedic medicines, then you need to stop these medications and consult your doctor. The medications that you are taking are used for treating gastric diseases an...  Read Full »

I have stomach pain and swollen ankles. What could be the problem?

Query: Hello Doctor, Since 1 month I have been suffering from stomach problem. Whenever I eat something, I immediately have stomach pain and pass stools. There is swelling in both the ankles. I feel weak. What could be the problem?  Read Full »


Dr. Arul Amuthan

Ayurveda Specialist, Naturopathy Specialist, Pharmacologist, Siddha Medicine Specialist, Toxicologist

Answer: Hi,  Welcome to icliniq.com. The stomach ache may be due to peptic ulcer. If the pain increases after consuming food, then the location of ulcer is in the stomach. Hence, such patients hesitate to eat food despite hunger. On the other hand, if the abdominal pain is seen before food and the pain su...  Read Full »

Why am I getting chest pain while having food?

Query: Hi doctor,I am having chest pain or esophagus pain while having food for the last two days. The pain is repeated for every 5 to 10 minutes. Please help.  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. There are many causes of chest pain. Pain while eating food is related to esophageal disorders like esophagitis, esophageal erosions, gastroesophageal reflux disease, esophageal spasm or peptic ulcer disease. The serious causes of chest pain like heart related problem...  Read Full »

Can cold and sinus problem aggravate my peptic ulcer symptoms?

Query: Hello doctor,I have been diagnosed with peptic ulcer four months back, and I was put on Omeprazole. I took it for three and a half weeks, but then due to horrendous side effects and the need for an H.pylori test, I stopped taking it for around 10 days. The H.pylori test came back negative. I was th...  Read Full »


Dr. Ramesh Kumar S

Internal Medicine Physician, Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Most likely, your symptoms are aggravated by the sinus infection. As H.pylori is negative and you are responding to Lansoprazole, I do not think an urgent endoscopy is required. I would suggest you switch over to Nexium (Esomeprazole), initially take it 40 mg twice dai...  Read Full »

Can an ulcer cause severe stomach pains?

Query: Hello doctor, I was diagnosed with an ulcer a couple of years ago. I watch what I eat so not to aggravate it, but I woke up early this morning having horrible stomach pains all over the midsection. What could be going on?  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. Your stomach pain is mainly due to the stomach ulcer. Based on the location of the ulcer in the gastrointestinal tract, it can be classified into two types: One which causes severe pain after having food, which is typical of gastric ulcer. The second is a duoden...  Read Full »

All the answers published in the forum are given by leading doctors, therapists and health experts.

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.